Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2002, 12:34 AM CST for Grenada County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2002, 12:34 AM CST (06:34 UTC)
- Expired
- Mar 30, 2002, 1:15 AM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Grenada County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
695 WUUS54 KJAN 300634 SVRJAN MSC043-300715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1232 AM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 115 AM CST * AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF GRENADA...OR ABOUT 15 MILES SOUTH OF CHARLESTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR OXBERRY AT 1235 AM CST BE NEAR HOLCOMB AT 1240 AM CST BE NEAR GRENADA AT 110 AM CST WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:30 PM CST, 10 hours 4 minutes earlier.
Area forecast discussion, Mar 29, 2:30 PM CST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST FRI MAR 29 2002 MAIN FORECAST PROBLEMS WILL BE THE CHANCES AND TIMING OF ANY SEVERE WEATHER THAT COULD OCCUR LATE TONIGHT/EARLY SATURDAY AND SUNDAY. RETURN FLOW DEFINITELY IN PROGRESS OVER THE CWFA. TEMPERATURES HAVE CLIMBED INTO THE UPPER 70S TO LOWER 80S IN MOST PLACES WITH THE DEWPOINTS IN THE MID AND UPPER 60S. COLD FRONT CURRENTLY STRETCHES FROM SOUTHERN IL TO EAST CENTRAL TX. THIS FRONT WILL CONTINUE TO SLOWLY TREK SOUTH AND EASTWARD DURING THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS. BOUNDARY SHOULD STALL SOMEWHERE BETWEEN HIGHWAY 82 AND THE INTERSTATE 20 CORRIDOR AND REMAIN NEARLY STATIONARY THROUGH EARLY SUNDAY WHEN THE UPPER LEVEL SYSTEM FINALLY BEGINS PROGRESSING EASTWARD OVER THE AREA. FRONTAL BOUNDARY SHOULD FINALLY EXIT THE AREA BY LATE SUNDAY AS HIGH PRESSURE SETTLES IN FOR MONDAY. BY LATE TUESDAY/EARLY WEDNESDAY ANOTHER FRONTAL BOUNDARY BEGINS APPROACHING THE CWFA...THIS ONE SEEMS FAIRLY PROGRESSIVE AT THIS TIME. FRONT SHOULD BE SOUTH OF THE FORECAST AREA BY LATE WEDNESDAY/EARLY THURSDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. COOLER WEATHER SHOULD BE ON TAP AFTER THIS FRONT AS PRETTY GOOD NORTHWEST FLOW AT THE SURFACE AND UPPER LEVELS SETS IN FOR THE REMAINDER OF THE EXTENDED PERIOD. FRONT WILL CONTINUE TO HOLD OFF APPROACHING THE CWFA UNTIL LATER TONIGHT. UNTIL THEN...GOOD INSTABILITY EXISTS OVER MUCH OF THE CWFA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. INSTABILITY SEEMS TO DROP OFF A BIT SOUTH OF THE FRONTAL BOUNDARY...WITH THE LOSS OF DAYTIME HEATING. UPPER LEVEL SUPPORT WILL BE PRESENT TONIGHT...WITH A SHORTWAVE THAT WILL RIDE NORTHEAST ALONG THE APPROACHING BOUNDARY. HIGHEST POPS AND GREATEST CHANCES OF SEVERE WEATHER TONIGHT WILL AGAIN DEPEND UPON HOW FAR SOUTH THIS BOUNDARY WILL MOVE. BOTH THE ETA AND AVN PROGRESSION OF THIS FRONT LOOK PRETTY GOOD ACCORDING TO THE LATEST OBSERVATIONS...SO ESTIMATING THE FRONT SHOULD APPROACH THE NORTHERN PERIPHERY OF THE CWFA BY 06Z BEFORE FINALLY BE ALONG A HIGHWAY 82 LINE BY 12Z. IF THIS HOLDS TRUE...THE BEST CHANCES OF THUNDER (THUS ANY ONGOING SEVERE) WILL BE IN THE NORTH AFTER MIDNIGHT. THE HEAVIEST AMOUNTS OF RAINFALL SHOULD BE ALONG AND NORTH OF THE BOUNDARY. SO AT LEAST THROUGH LATE TONIGHT...THE HEAVIEST RAINFALL SHOULD STAY NORTH OF THE CWFA. THIS AXIS WILL SHIFT SLOWLY SOUTHWARD AS THE BOUNDARY DOES. THROUGH EARLY SUNDAY...THE GREATEST AMOUNTS OF PRECIP SHOULD STAY NORTH OF THE INTERSTATE 20 CORRIDOR. POSSIBLE AMOUNTS OF 2 TO 3 INCHES COULD BE POSSIBLE IN THIS AREA. SATURDAY LOOKS TO BE A FAIRLY SOGGY DAY FOR THE CENTRAL AND NORTHERN CWFA AS THIS FRONT STALLS ALONG I-20. LATE SATURDAY/EARLY SUNDAY THE SURFACE LOW AND 500MB TROUGH/ASSOCIATED LOW BEGINS MOVING EASTWARD. SUNDAY COULD BE VERY INTERESTING AS STRONG UPPER LEVEL DYNAMICS...THE FRONT...AND COUPLED JET STRUCTURE COMBINE TO AGAIN PRODUCE THE POSSIBILITY OF SEVERE WEATHER. STAY TUNED AS FURTHER INFORMATION COMES IN. WILL KEEP THE CURRENT TRENDS IN THE EXTENDED. PRELIM NUMBERS JAN 64/72/58/70/50 48753 MEI 65/73/59/70/47 48664 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Mar 29, 8:58 PM CST, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 858 PM CST FRI MAR 29 2002 ...THUNDERSTORMS... A SEVERE THUNDERSTORM EVENT WILL BE POSSIBLE TONIGHT...OVER EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHERN AND CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST ALONG THE HIGHWAY 82 CORRIDOR FROM CROSSETT ARKANSAS...TO COLUMBUS MISSISSIPPI. THE MAIN SEVERE WEATHER THREATS WILL BE FOR DIME TO QUARTER SIZE HAIL...AND DAMAGING WIND GUSTS UP TO 70 MPH. A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS...WILL BRING VERY WARM MOIST AIR FROM THE GULF OF MEXICO INTO THE LOWER MISSISSIPPI VALLEY REGION. A STRONG COLD FRONT WILL SURGE SOUTHWARD INTO NORTH MISSISSIPPI BY MIDNIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT IN NORTH MISSISSIPPI TONIGHT AND WILL SPREAD SOUTHWARD INTO NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Mar 29, 11:32 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MS WIND DAMAGE
03/29/02 BOLIVAR S.O. REPORTED AN 18
WHEELER BLOWN OVER NEAR
THE INTERSECTION OF
HIGHWAY 1 AND 444.Local storm report, Mar 29, 11:41 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MS WIND DAMAGE
03/29/02 BOLIVAR S.O. REPORTED AN 18
WHEELER BLOWN OVER NEAR
THE INTERSECTION OF
HIGHWAY 1 AND 444.
1135 PM SHELBY MS WIND DAMAGE
03/29/02 BOLIVAR E.O.C REPORTED POWER
OUTAGES NEAR SHELBY.Local storm report, Mar 29, 11:46 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM SHELBY MS WIND DAMAGE
03/29/02 BOLIVAR E.O.C REPORTED ANOTHER 18
WHEELER BLOWN OVER NEAR
SHELBY.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 31 min |
| Mar 30, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Clay | 45 min |
| Mar 30, 11:47 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 38 min |
| Mar 30, 5:45 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 45 min |
| Mar 30, 5:50 PM CST | Tornado Warning | JAN | Adams, Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.